It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi there! My name is suzzane (or suzy, in case you couldnt tell already by my user name) and im 20 years old, and last december-may i went on accutane. My experience was rather rocky... but worth every bit of trouble in the end because my face was PERFECT and the side effects quickly wore off after i stopped taking the medicine. ok so first of all, i started taking it because i was having breakouts on my face and back, and then while i was taking it i broke out until the 3rd month and then WHAM! my face was totally clear!! :bouncing:

oh for whoever was saying that they have a hard time not picking at their zits, for the love of god if you want to avoid what i went through on accutane DONT PICK AT YOUR FACE!!! :nono: i have such a hard time not picking at my zits and because of that, and since being on accutane your face tends to break out more, i had these huge scabs all over my face it was just awful. then, i tried using la mer moisturizer and it was heaven sent! it cleared up my face while on accutane within a week, and the scabs all healed up nicely, and it was keeping a hold of the dryness that i was experiencing. it was rather pricey (about $100 for a bottle of the stuff) but well worth it. anyway, now i've been off of it since may and my face has been breaking out mildly since but to the point where it's frustrating, and now my chest is breaking out! my back is 100% perfectly clear so at least it worked with that. anyway, i want to go on it again but i am so scared because last time the only side effect i experienced (but rather major one) was depression. not mental depression like "oh i hate my life..." but the physical depression, where all i wanted to do was sleep and i had ZERO motivation.

has anyone else experienced this? or, if not, does anyone have any suggestions on how to prevent the depression that comes with accutane? because i have the mcats coming up in april so i cant afford to have no motivation, but i really wanted to start taking accutane again because it worked like a dream come true for me and im hoping a 2nd round would really do the trick.

also, (i think it was Al who wanted to do the laser treatment to even out your skin...) when i was on accutane i kept getting chemical peels. my derm is really great but she likes to go outside the box alot, if you will, and still thought we should try to do mild peels. hey im not complaining though because it really helped with my skin and evening out the redness and fading the scars from previous acne. also i was very surprised that it didnt scald my face off haha i was just fine! i doubt your derms would let you do this, as most derms are against it, but after being on accutane i would highly suggest doing a round of chemical peels and facials (i've seen that photo facial thing you're talking about on E! and it sounded really great, if you get any info on it you should definitely post it). i've also tried microdermabrasion and didn't like it at all, it didnt make a difference and i blew like $600 on it... :mad:
Hey Al and All!

I haven't really experienced much difference since I posted the other day. My face is still dry, my lips are still chapped,and I'm still amazed that my acne seems to be clearing up rather than breaking out more. I haven't reached that 2 to 3 week period,but I'm completley prepared for my face to go from improving to bam! zits galore..hopefully that will NOT be the case. As to my moisturizer, I think I'm going to go to the drugstore soon and try the Cetaphil moisturizer since I've seen that many Accutane patients use it. My Dove moisturizer is great when it's not winter and when I'm not on Accutane and completely dried out,but right now...it's not workin'. I did switch from my Neutrogena face wash to the Cetaphil face wash. I like the Cetaphil better because it doesn't feel like my face is shriveling up after I wash my face and it also makes my skin feel softer.

Al...I'll probably look into getting some Vitamin E pills since you aren't experiencing any dryness on your face. Now if only I could get some ProActiv moisturizer lol. I think there might be a ProActiv stand in our mall, and maybe they have it!! I might check that out next time I'm at the mall...I know that you were tired after we got back from opryland. I only sat in my car and cried because you did not say good bye... lol just kidding! i was so tired too...and i had to drive 2 hrs back to k-town the next morning and go to dollywood w/ the fam. lol. but i hope i get to see you soon!! before we go get those facials! :D Love u!!

Erin... Yeah the whole thing about acne being hormonal drives me crazy! My derm. said that i probably have stronger hormones obviously cause my acne will never completely go away and also because i had to go on birth control for irregular mentrual cycles. But fortunately i've been regual without the birth control for several months now, so maybe my hormones have calmed down a bit. The moisturizer and makeup thing is completely okay. If it weren't for moisturizer I don't know what i'd do! I use Neutrogena make up because it doesn't clog your pores and it helps clear up the acne. During my 1st round of Accutane, my derm. asked me what make up i was using and I told her Neutrogena and she said that Neutrogena was good. So I only use Neutrogena when it comes to foundation, concealer, and powder. I also use a loose powder because I read in a magazine that did a special about "Covering up Acne" that loose powder helps the make up proportion more evenly and covers up the zits well. Many derm. recommend the line of make up products that might be offered at your dermotologist's office, but the Neutrogena is a great make up especially when you have acne.
In most Accutane cases the severe acne is supposed to start up around the 2nd or 3rd week,like you've already said, and it usually lasts til the 3rd month. After the 3rd month, your acne should start decreasing as the days go on and appear less and less. During my first round of Accutane, I was not at the point where my Derm. thought I should be and my acne did not start clearing up until around the 5th and 6th month(my body was slow to respond, so my treatment was extended) and eventually was completely gone about a month after I had ended my Accutane treatment. If you didn't read my very first post, my acne was gone for about 5 months and then appeared about this past Sept., so that's why I'm on my 2nd round of Accutane. Best of luck to you, and if you have any more questions...ask away!

Hey Suzy...when I was on Accutane my first round, i had PLENTY of side effects and do remember feeling less energetic and motivated probably because at one point i was doing 60 mg alternating with 80 mg. I'd def. go on the accutane for a 2nd round and mention the depression thing to your derm. Maybe she'll lower the dosage so you won't have depression and the treatment will still be as effective even though the dosage is lower. From what i read, most of your acne is gone from your first treatment..as in my case on my back and chest...and a higher dosage won't be required, and you won't experience depression. I might look into that chemical peel treatment and ask my derm. what she thinks about it. I completely trust my derm. with her opinion on things, so hopefully she'll give me good/affordable options to get rid of red marks and scars when I'm done w/ my 2nd round. I def. learned from my 1st round that picking at pimples is a HORRIBLE idea and it only slows down the process, so this time round, i've been better at picking at pimples and only popping the ones that are about to explode. Thanks for your post about your experience and recommendations about getting rid of the marks and scars...and if you decide to go with a 2nd round...best of luck to you!!

Good luck to everyone! Keep your heads up and don't get pessimistic about this process! We're all in this together!! :D





All times are GMT -7. The time now is 08:30 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!